Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 191, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 25, 2007, 2:42 PM EDT for Richmond County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2007, 2:42 PM EDT (18:42 UTC)
- Expired
- Aug 25, 2007, 3:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Richmond County, GA
The radar
The Columbia radar (KCAE), 116 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2612 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 251842
SVRCAE
GAC245-251930-
/O.NEW.KCAE.SV.W.0191.070825T1842Z-070825T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
242 PM EDT SAT AUG 25 2007
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN RICHMOND COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 330 PM EDT
* AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HEPHZIBAH...OR ABOUT 9 MILES SOUTH OF FORT GORDON. THIS STORM WAS
NEARLY STATIONARY. LOCALLIZED FLOODING OF LOW LYING AREAS CAN ALSO
BE EXPECTED.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.
LAT...LON 3330 8215 3333 8198 3323 8195 3324 8204
3325 8205 3325 8206 3323 8208 3323 8210
TIME...MOT...LOC 1842Z 275DEG 0KT 3328 8211
$$
SJNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:30 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 25, 1:30 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 130 PM EDT SAT AUG 25 2007 .SYNOPSIS... A PRESSURE RIDGE WILL REMAIN IN THE FORECAST AREA THROUGH TONIGHT. A WEAK COLD FRONT WILL APPROACH SUNDAY. THE FRONT WILL MOVE INTO THE REGION SUNDAY NIGHT AND STALL. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... NOT MUCH CHANGE FROM THE OVERNIGHT PACKAGE. EXPECT THUNDERSTORMS MAINLY ASSOCIATED WITH STRONG HEATING THIS AFTERNOON. THE GUIDANCE IS CONSISTENT WITH JUST SLIGHT CHANCE POPS. MODERATE INSTABILITY PLUS SOME DRY MID-LEVEL AIR SUPPORTS A POSSIBILITY OF NEAR SEVERE WIND GUSTS WITH A FEW OF THE THUNDERSTORMS. WET BULB ZERO HEIGHTS PLUS THE INSTABILITY ALSO SUPPORTS A POSSIBILITY OF LARGE HAIL. EXPECT HEAT INDEX VALUES TO BE A FEW DEGREES HIGHER COMPARED TO YESTERDAY...BUT STILL STAY JUST BELOW THE HEAT ADVISORY CRITERIA. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... THE THUNDERSTORM CHANCE APPEARS LOW TONIGHT BECAUSE OF CONTINUED RIDGING AND THE LOSS OF HEATING. EXPECT A BETTER CHANCE SUNDAY AND SUNDAY NIGHT. AN INCREASE IN MOISTURE AHEAD OF THE COLD FRONT SHOULD OCCUR SUNDAY WITH CONTINUED LOW-LEVEL CONVERGENCE ASSOCIATED WITH THE FRONT SUNDAY NIGHT. THE MOS POPS AROUND 30 PERCENT MAY BE TOO LOW...BUT FOLLOWED BECAUSE OF LINGERING UPPER-LEVEL RIDGING SUNDAY AND THE LOSS OF HEATING SUNDAY NIGHT. USED THE GUIDANCE CONSENSUS FOR THE TEMPERATURE FORECAST. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE GFS CONTINUES TO SHOW A DIFFUSE FRONT STALLED IN THE FORECAST AREA EARLY AND ANOTHER COLD FRONT MOVING INTO THE REGION LATE IN THE PERIOD. THE GFS ENSEMBLE MEANS SUPPORT CHANCE POPS WITH NEAR NORMAL TEMPERATURES. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... 18Z SATURDAY THROUGH WEDNESDAY/... VFR CONDITIONS THROUGHOUT MUCH OF THE 24 HR TAF PERIOD EXCEPT FOR EARLY MORNING FOG. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...BUT COVERAGE EXPECTED TO BE LOW ENOUGH TO LEAVE OUT OF THE TAFS AT THIS TIME. AVIATION OUTLOOK...SUNDAY THROUGH WEDNESDAY SUNDAY THROUGH WEDNESDAY... THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. EARLY MORNING FOG IS ALSO POSSIBLE EACH DAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Aug 25, 5:20 AM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 520 AM EDT SAT AUG 25 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260930- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 520 AM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. AN ISOLATED THUNDERSTORM MAY BECOME SEVERE...AND PRODUCE HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 25, 2:01 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 201 PM EDT SAT AUG 25 2007 SCZ022-025>031-035>038-041-GAZ065-077-252001- AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CLARENDON-EDGEFIELD-KERSHAW -LEE-LEXINGTON-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER- INCLUDING THE CITIES OF AIKEN...AUGUSTA...BISHOPVILLE...COLUMBIA ...LEXINGTON...ORANGEBURG...SUMTER... 201 PM EDT SAT AUG 25 2007 ...STRONG STORMS DEVELOPING OVER THE AREA... WIDELY SCATTERED THUNDERSTORMS WERE DEVELOPING OVER THE EASTERN CSRA AND CENTRAL MIDLANDS. THESE STORMS WERE MOVING SLOWLY EAST AT 5 TO 10 MPH. LOCALLY HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS WITH WIND GUSTS TO 45 MPH. PEA SIZE HAIL MAY ALSO OCCUR.
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.